Alert archive / Indiana / Beach Hazards Statements in 2013

Beach Hazards Statement 5, NWS Chicago, IL

June 17, 2013Lake County, Porter County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Jun 17, 2013, 4:27 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Jun 18, 2013, 9:37 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2013, 4:27 PM CDT (21:27 UTC)
In effect from
Jun 18, 2013, 9:37 AM CDT
Expired
Jun 19, 2013, 4:00 AM CDT
In force
18 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WHUS43 KLOT 172127
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
427 PM CDT MON JUN 17 2013

ILZ006-014-INZ001-002-180530-
/O.NEW.KLOT.BH.S.0005.130618T1800Z-130619T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
427 PM CDT MON JUN 17 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...NORTHERLY WINDS WILL INCREASE DURING THE DAY TUESDAY
  LEADING TO BUILDING WAVES UP TO 3 TO 5 FEET DURING THE AFTERNOON
  AND INTO THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES.  PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. 
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
6 follow-up statements
115 
WHUS43 KLOT 180526
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1226 AM CDT TUE JUN 18 2013

ILZ006-014-INZ001-002-181330-
/O.CON.KLOT.BH.S.0005.130618T1800Z-130619T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
1226 AM CDT TUE JUN 18 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH LATE TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...NORTHERLY WINDS WILL INCREASE DURING THE DAY 
  TUESDAY LEADING TO BUILDING WAVES UP TO 3 TO 5 FEET DURING THE 
  AFTERNOON AND INTO THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES.  PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
962 
WHUS43 KLOT 180826
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
326 AM CDT TUE JUN 18 2013

ILZ006-014-INZ001-002-181630-
/O.CON.KLOT.BH.S.0005.130618T1800Z-130619T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
326 AM CDT TUE JUN 18 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...NORTHERLY WINDS WILL INCREASE DURING THE DAY LEADING
  TO WAVES BUILDING UP TO 3 TO 6 FEET DURING THE AFTERNOON AND
  INTO THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES.  PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

BMD

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
800 
WHUS43 KLOT 181437
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
937 AM CDT TUE JUN 18 2013

ILZ006-014-INZ001-002-182245-
/O.EXT.KLOT.BH.S.0005.130618T1437Z-130619T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
937 AM CDT TUE JUN 18 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...NORTHERLY WINDS WILL CONTINUE AROUND 15 TO 25 MPH
  DURING THE DAY LEADING TO WAVES OF 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES.  PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

KJB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
237 
WHUS43 KLOT 181945
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
245 PM CDT TUE JUN 18 2013

ILZ006-014-INZ001-002-190345-
/O.CON.KLOT.BH.S.0005.000000T0000Z-130619T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
245 PM CDT TUE JUN 18 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...NORTHERLY WINDS WILL CONTINUE AROUND 10 TO 20 MPH
  INTO THIS EVENING LEADING TO WAVES OF 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES.  PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

KJB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
341 
WHUS43 KLOT 190200
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
900 PM CDT TUE JUN 18 2013

ILZ006-014-INZ001-002-190900-
/O.CON.KLOT.BH.S.0005.000000T0000Z-130619T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
900 PM CDT TUE JUN 18 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
WEDNESDAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...NORTHEASTERLY TO EASTERLY WINDS WILL CONTINUE 10 TO
  20 MPH INTO EARLY OVERNIGHT LEADING TO WAVES OF 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES.  PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
029 
WHUS43 KLOT 190844
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
344 AM CDT WED JUN 19 2013

ILZ006-014-INZ001-002-190945-
/O.EXP.KLOT.BH.S.0005.000000T0000Z-130619T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
344 AM CDT WED JUN 19 2013

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

WAVES OF 2 TO 4 FT ARE POSSIBLE EARLY TODAY...BUT WILL CONTINUE TO
SUBSIDE THROUGH THE DAY.

$$

BMD

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 17, 2:57 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 17, 2:57 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
257 PM CDT MON JUN 17 2013

.DISCUSSION...
251 PM CDT

TONIGHT...
VISIBLE IMAGERY EARLY THIS AFTERNOON DEPICTS A CIRRUS SHIELD FROM
SOUTHEAST IOWA STRETCHING NORTHEAST ALONG I-80 IN ILLINOIS INTO
NORTHCENTRAL INDIANA. WATER VAPOR IMAGERY ALSO INDICATED AN
ABUNDANCE OF UPR LEVEL MOISTURE ASSOCIATED WITH THE CLOUDS...HOWEVER
SOME SUBSIDENCE WAS OCCURRING LATE THIS MORNING INTO THE AFTERNOON
HOURS AS DEW POINTS AT THE SFC WERE DROPPING INTO THE MID/UPR 50S
ACROSS THE CWFA. LLVL FLOW UNDER THE CLOUD SHIELD WAS GENERALLY
SOUTHWESTERLY...WHILE FURTHER NORTH WINDS WERE WESTERLY. IT APPEARS
THAT WHERE SKIES ARE MOSTLY SUNNY SLIGHTLY BETTER MIXING WAS
OCCURRING...WHICH WAS ALSO AIDING IN THE SUBSIDENCE AT THE SFC.

THE FOCUS FOR LATER THIS AFTERNOON/EVENING IS ON THE APPROACHING
FRONTAL BOUNDARY AND POTENTIAL FOR ISOLATED SHOWERS/THUNDERSTORMS
ALONG/JUST AHEAD OF THIS BOUNDARY. VISIBLE IMAGERY DOES SHOW A
NARROW CHANNEL OF A CUMULUS FIELD DEVELOPING ACROSS CENTRAL WISC
THIS AFTERNOON...STRETCHING NORTHWEST THROUGH MINN. A WEAK MID-LVL
WAVE WAS SLIDING SOUTHEAST THE UPPER MIDWEST...WHICH WILL BE THE
DRIVER FOR SOME ADDED LIFT INTO THIS CUMULUS FIELD. AS EXPECTED
ISOLATED SHOWERS/THUNDERSTORMS WERE DEVELOPING UNDER THIS CHANNEL OF
CUMULUS ACROSS CENTRAL WISC/EASTERN MINN. MID-LVLS ARE MUCH
COOLER...WITH STEEP LAPSE RATES TO THE NORTH ACROSS WISC. THIS
SUGGESTS THAT A FEW THUNDERSTORMS COULD EASILY GROW VERTICALLY AND
POSSIBLY PRODUCE SOME HAIL. FEEL THAT MOST OF THE LATE AFTN/EARLY
EVENING WILL END UP BEING DRY FOR THE CWFA. GUIDANCE CONTINUES TO
SUGGEST THAT THE BEST CHC FOR ANY PRECIP WILL LIKELY OCCUR AFT 00Z.
WITH MUCH OF THE CONVECTIVE POTENTIAL BEING DIURNALLY
DRIVEN...EXPECT THAT ARND 2-3Z THE INSTABILITY TO GREATLY DIMINISH.
AT THIS TIME WILL HOLD ONTO THE SLIGHT CHC OF TSRA WORDING THRU 3Z.
ACROSS THE NORTH...THEN LINGER THE TSRA WORDING THRU 06Z FOR THE
SOUTHEAST CWFA.

EARLIER THINKING WAS THAT THIS BOUNDARY WOULD END UP BEING A BACK
DOOR COLD FRONT...AND THIS APPEARS TO BE THE CASE BASED ON CURRENT
CONDS TO THE NORTH. CLOUD COVER SHUD BE SLOWLY THINNING OVERNIGHT TO
A P-CLOUDY SKY...WITH WINDS TURNING NORTHERLY POST FRONTAL PASSAGE.
THIS WILL USHER IN MUCH COOLER AIR AND ALLOW TEMPS TO EASILY RADIATE
INTO THE MID/UPR 50S.

CONFIDENCE IN TEMPERATURES...HIGH.
CONFIDENCE IN PRECIPITATION/THUNDERSTORMS...LOW/MEDIUM.

TUESDAY THROUGH WEDNESDAY...
INITIAL GLANCE IS THAT TUE WOULD BE DRY...HOWEVER THE CONCERN IS ON
THE SOUTHEAST DIVING 500MB VORT THAT WILL BE ARRIVING ACROSS THE
WESTERN CWFA MID/LATE MORNING AND PIVOTING EAST BY THE MID-AFTERNOON
HOURS. THIS MAY PROVIDE ENOUGH LIFT...COUPLED WITH DIURNAL CUMULUS
TUE...AND SOME MOISTURE FROM THE BOUNDARY TO ALLOW A FEW
THUNDERSTORMS TO DEVELOP. WITH TEMPS ALOFT STEADILY COOLING ACROSS
THE CWFA...LAPSE RATES WILL STEEPEN AND A FEW STRONGER STORMS COULD
EASILY PRODUCE SOME PEA SIZE HAIL...BRIEF WIND GUSTS AND HEAVY
DOWNPOURS. THE FOCUS APPEARS TO BE ALONG AND SOUTH OF A ROCKFORD TO
BENTON COUNTY LINE.

OTHERWISE ANTI-CYCLONIC FLOW WILL CONTINUE TO SETTLE INTO THE GREAT
LAKES REGION...AND KEEP A NORTHEAST FLOW AT THE SFC. THIS WILL
EASILY AID IN THE MUCH COOLER MARINE ENVIRONMENT ADVECTING INLAND
ACROSS THE CWFA AND KEEP SFC TEMPS IN THE LOW/MID 70S...EXCEPT THE
FAR SOUTH/SOUTHWEST WHERE TEMPS MAY STILL TOUCH 80 DEG IN THE AFTN.
LOCATIONS IMMEDIATELY ADJACENT TO LAKE MICHIGAN MAY HAVE TEMPS
REMAIN IN THE MID 60S TUE.

OVERNIGHT TEMPS WILL BE MUCH COOLER IN THE LOW/MID 50S. A FEW
LOCATIONS ALONG AND NORTH OF A ROCKFORD...AURORA...WAUKEGAN LINE MAY
HAVE TEMPS IN THE UPR 40S EARLY WED MORNING. THEN HIGH PRESSURE
BEGINS TO DRIFT EAST. WHILE WINDS WILL BE MORE EASTERLY OFF OF THE
LAKE...TEMPS WILL BE SLIGHTLY WARMER WED AFTN IN THE UPR 70S TO LOW
80S. THE EXCEPTION WILL BE AREAS ADJACENT TO LAKE MICHIGAN...WHERE
TEMPS WILL LIKELY REMAIN IN THE 60S TO LOW 70S.

CONFIDENCE...HIGH.

THURSDAY THROUGH SUNDAY...
ENSEMBLES CONTINUES TO POINT TOWARDS A PATTERN CHANGE FOR THE END OF
THE WEEK INTO THE WEEKEND. MANY GUIDANCE MEMBERS ARE IN AGREEMENT
THAT THE 500MB TROUGH OVER THE GREAT LAKES REGION WILL PIVOT EAST
THUR...WITH A STRENGTHENING MID-LVL RIDGE ACROSS THE CENTRAL PLAINS
REPLACING THE DEPARTING TROUGH FRI. THE RIDGE DOES APPEAR TO FLATTEN
SLIGHTLY...WHICH MAY BE AN INDICATION THAT A SLIGHTLY ACTIVE PERIOD
MAY ACCOMPANY THE STEADY WARMING TREND. 850MB THERMAL RIDGE
CONTINUES TO BE RATHER WARM FOR THE WEEKEND...WITH TEMPS GENERALLY
AROUND 20-22 DEG C. THE EC/GEM HAVE TAKEN A SLIGHTLY COOLER APPROACH
WITH 18-20 DEG C...HOWEVER THE OVERALL THEME IS THAT TEMPS WILL BE
STEADILY WARMING. THE WILDCARD FOR MAX TEMPS SAT/SUN/MON...WILL BE
LLVL MOISTURE AND CLOUD COVER. GUIDANCE CONTINUES TO SUGGEST DEW
POINTS WILL GENERALLY BE AROUND 70 DEG. THIS MAY SLOW THE DIURNAL
CURVE FOR THE WEEKEND...HOWEVER TEMPS SHUD EASILY STILL WARM INTO
THE UPR 80S TO POSSIBLY LOWER 90S. AS A RESULT HAVE NUDGED TEMPS
WARMER THAN GUIDANCE FOR THE UPCOMING WEEKEND.

CONFIDENCE IN TEMPERATURES...MEDIUM/HIGH.
CONFIDENCE IN PRECIPITATION/THUNDERSTORMS...MEDIUM.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* GUSTY WESTERLY WINDS THIS AFTERNOON.
* WIND SHIFT TO THE NORTHEAST EARLY EVENING.
* CHANCE OF SHRA...POSSIBLY AN ISOLATED TSRA...LATE THIS AFTERNOON
  OR EARLY THIS EVENING.
* POSSIBLE LOW CIGS EARLY TUESDAY. CMS

//DISCUSSION...UPDATED 18Z...

A COLD FRONT EXTENDING ACROSS NORTHERN WI AND NORTHERN LAKE
MICHIGAN WILL MOVE SOUTH THIS AFTERNOON ARRIVING INTO NORTHEAST IL
EARLY THIS EVENING. A LAKE BREEZE HAS ALREADY FORMED ACROSS THE
SOUTHEAST SHORE OF WISCONSIN AND THIS WILL NEED TO BE MONITORED
FOR A FASTER PUSH TO THE SOUTHWEST AS THE COLD FRONT CATCHES UP TO
THIS BOUNDARY. WESTERLY WINDS WILL SHIFT TO THE NORTHEAST ONCE THE
FRONT MOVES THROUGH THE TERMINALS EARLY THIS EVENING. NORTHEAST
WINDS WILL THEN PREVAIL THROUGH THE REST OF THE PERIOD. SOME GUSTS
ARE POSSIBLE THIS AFTERNOON BUT SHOULD REMAIN LESS THAN 20 KTS.

SHORT TERM/HI RES GUIDANCE CONTINUES TO SUGGEST RATHER SPARSE
COVERAGE FOR ANY SHRA OR TSRA ACTIVITY THIS AFTERNOON INTO THIS
EVENING. MOST AREAS WILL PROBABLY STAY DRY BUT WILL LEAVE VICINITY
MENTION IN THIS FORECAST. ANY ACTIVITY THAT DOES DEVELOP SHOULD
QUICKLY PUSH SOUTHEAST AND AWAY FROM THE TERMINALS BY MID EVENING.

CIGS EXPECTED TO REMAIN VFR THROUGH THE PERIOD. HOWEVER...THERE IS
A CHANCE OF LOWER CIGS...POSSIBLY IFR...LATE TONIGHT INTO TUESDAY
MORNING AS THE COLDER AIR RUNS INTO THE MORE MOIST LOW LEVELS. IN
ADDITION...AN AREA OF LOW CLOUDS/POSSIBLY FOG OVER NORTHERN LAKE
MICHIGAN MAY CONTINUE MOVING SOUTH ACROSS THE LAKE INTO TONIGHT.
APPEARS THE BEST CHANCE OF ANY LOWER CIGS WOULD BE NEAR THE LAKE
AND POSSIBLY AFFECTING GYY. CONFIDENCE TOO LOW FOR EVEN FEW/SCT
MENTION BUT WILL NEED TO MONITOR THIS WITH LATER FORECASTS. CMS

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH FOR A WIND SHIFT TO THE NORTHEAST...MEDIUM FOR TIMING AND
  SPECIFIC DIRECTION/SPEEDS.
* LOW FOR SHRA/TSRA.
* LOW FOR LOWER CIGS EARLY TUESDAY. CMS

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT THROUGH FRIDAY...VFR.
FRIDAY NIGHT THROUGH SUNDAY...PERIODIC CHANCES FOR THUNDERSTORMS.

BMD

&&

.MARINE...
245 PM CDT

A STRETCH OF RELATIVELY QUIET WEATHER IS STILL IN THE FORECAST
FOR LAKE MICHIGAN OVER MUCH OF THE UPCOMING WEAK. A TROUGH OF LOW
PRESSURE AND AN ASSOCIATED WEAK COLD FRONT...EXTEND FROM NORTHERN
MAINE WEST THROUGH CENTRAL LAKE MICHIGAN. AS THE LOW MOVES OFF TO
THE EAST...THE FRONT WILL CONTINUE TO MOVE SOUTH DOWN THE
LAKE...REACHING THE SOUTHERN TIP OF THE LAKE BY LATE THIS EVENING.
WINDS WILL SHIFT TO NORTHERLY BEHIND THE FRONT...WITH OCCASIONAL
GUSTS TO 25 KT TONIGHT. HIGH PRESSURE OVER THE NORTHERN PLAINS
WILL SPREAD EAST ACROSS THE GREAT LAKES LATE TONIGHT AND
TOMORROW...WITH HIGH PRESSURE REMAINING THE DOMINANT FEATURE OVER
THE LAKE THROUGH WEDNESDAY NIGHT WHEN THE HIGH WILL BEGIN TO SLIDE
OFF TO THE EAST. IN THE MEAN TIME...LOW PRESSURE DEVELOPING OVER
THE NORTHERN ROCKIES WEDNESDAY NIGHT AND WILL MOVE OVER THE
NORTHERN PLAINS BY FRIDAY MORNING. WITH THE HIGH PRESSURE TO THE
EAST AND THE DEVELOPING TROUGH TO THE WEST...WINDS WILL BECOME
SOUTHERLY BY WEDNESDAY OR WEDNESDAY NIGHT...THROUGH THE WEEKEND.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 17, 4:10 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 PM CDT MON JUN 17 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
410 PM CDT MON JUN 17 2013 /510 PM EDT MON JUN 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO THIS
EVENING. NO SEVERE STORMS ARE EXPECTED.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON OVER
PORTIONS OF CENTRAL AND NORTH CENTRAL ILLINOIS.

HIGH WAVES WILL CREATE HAZARDOUS SWIMMING CONDITIONS ALONG THE
ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN TUESDAY AFTERNOON AND
NIGHT.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD THROUGH
TUESDAY NIGHT.

THE THREAT OF THUNDERSTORMS WILL BE ON THE INCREASE AGAIN HEADING
INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-182115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
410 PM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY
THIS EVENING. WIND GUSTS LOCALLY OVER 35 KNOTS AND BRIEFLY HIGHER
WAVES COULD ACCOMPANY ANY STORMS...NAMELY ALONG THE ILLINOIS
NEARSHORE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN NEXT WEEKEND.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
410 PM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF GUSTY THUNDERSTORMS LATE THIS AFTERNOON AND
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY THROUGH SUNDAY.

&&

BEACHLER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Nearby

Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.